Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 29, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 7, 2008, 8:18 AM CDT for 19 counties in Oklahoma. It took effect at Jun 7, 2008, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 8:18 AM CDT (13:18 UTC)
- In effect from
- Jun 7, 2008, 9:00 AM CDT
- Expired
- Jun 7, 2008, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 071318 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 818 AM CDT SAT JUN 7 2008 OKZ004>007-009>012-014>017-021>023-033>036-072130- /O.NEW.KOUN.WI.Y.0029.080607T1400Z-080608T0200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON- GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL... ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 818 AM CDT SAT JUN 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTH WIND OF 30 TO 35 MPH IS EXPECTED TODAY. GUSTS OVER 45 ARE LIKELY...ESPECIALLY IN NORTHWEST OKLAHOMA. THE STRONG WINDS ARE GENERATED BY A STRENGTHENING FRONT IN EASTERN COLORADO. THESE WIND SPEEDS WILL CONTINUE UNTIL TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KOUN 071718 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1218 PM CDT SAT JUN 7 2008 ...STRONG SOUTHERLY WINDS OVER WESTERN OKLAHOMA TODAY... LOW PRESSURE WILL DEEPEN WHILE REMAINING STATIONARY IN SOUTHEAST COLORADO. THIS WILL MAINTAIN STRONG SOUTHERLY WINDS ACROSS THE PLAINS. PARTICULARLY STRONG HEATING AND DEEP MIXING WILL BRING EXCESSIVE WIND GUSTS TO THE SURFACE IN WESTERN OKLAHOMA. OKZ004>007-009>012-014>017-021>023-033>036-080200- /O.CON.KOUN.WI.Y.0029.000000T0000Z-080608T0200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON- GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL... ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 1218 PM CDT SAT JUN 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. IN WESTERN OKLAHOMA...SOUTH WINDS OF 30 TO 35 MPH WILL CONTINUE THROUGH THIS EVENING. GUSTS OVER 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ISOLATED LOCATIONS...BLOWING DUST WILL REDUCE VISIBILITY BELOW ONE MILE AT TIMES. USE EXTRA CAUTION. $$ BURKE
000 WWUS74 KOUN 080137 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 837 PM CDT SAT JUN 7 2008 OKZ004>007-009>012-014>017-021>023-033>036-080245- /O.EXP.KOUN.WI.Y.0029.000000T0000Z-080608T0200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON- GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL... ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 837 PM CDT SAT JUN 7 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... ALTHOUGH IT WILL REMAIN BREEZY OVERNIGHT...SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MPH AND GUSTS OF 40 MPH OR HIGHER WILL BE INFREQUENT. ANOTHER WINDY DAY IS EXPECTED ON SUNDAY...BUT AS A WEAK FRONT APPROACHES NORTHERN OKLAHOMA LATE IN THE DAY...WINDS WILL BEGIN TO DECREASE DURING THE AFTERNOON ACROSS THE NORTHERN ONE-QUARTER OF OKLAHOMA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:41 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 3:41 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 341 AM CDT SAT JUN 7 2008 .DISCUSSION...WARM AND WINDY CONDITIONS EXPECTED AGAIN TODAY ACROSS THE FA AS SURFACE LOW PRESSURE AREA STRENGTHENS OVER ERN CO. WILL NOT GO WITH WIND ADVY ATTM ALTHOUGH SPEEDS MAY CLOSE OVER WESTERN SECTIONS THIS AFTERNOON. SYSTEM NOW MOVING THROUGH NRN CA EXPECTED TO EJECT EWD INTO THE CENTRAL PLAINS ON SUNDAY PUSHING A COLD FRONT INTO NWRN OK SUNDAY AFTERNOON. TSTMS EXPECTED TO DEVELOP SUNDAY AFTERNOON/EVE ALONG THE FRONT AND/OR SWD EXTENDING DRYLINE AS SECONDARY S/W APPROACHES FROM THE CENTRAL ROCKIES. ACTIVITY WILL LIKELY CONTINUE INTO THE NIGHT AND SPREAD ACROSS NORTHERN AND POSSIBLE CENTRAL OK SUSTAINED BY LLJ. THINGS BECOME A BIT MORE MUDDLED MONDAY INTO TUESDAY DEPENDING ON WHERE THE EFFECTIVE SURFACE BOUNDARY ENDS UP. GIVEN THIS UNCERTAINTY...WILL KEEP POPS FAIRLY WIDESPREAD OVER FA MONDAY/MONDAY NIGHT AS ANOTHER UPPER LEVEL IMPULSE BRUSHES THE AREA. WILL DRY THINGS OUT TUESDAY NIGHT INTO WEDNESDAY AS THE LOW LEVEL BOUNDARY WEAKENS AND LIFTS NWD AND UPPER RIDGE BEGINS TO BUILD. YET ANOTHER UPPER TROUGH DEVELOPS OVER THE CENTRAL/NORTHERN ROCKIES THEN MOVES EWD INTO THE PLAINS THURSDAY AND FRIDAY. WILL CONTINUE WITH THUNDERSTORM CHANCES AS FRONT ASSOCIATED WITH THIS SYSTEM MOVES INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 93 73 90 68 / 0 10 10 40 HOBART OK 97 74 95 68 / 10 0 10 40 WICHITA FALLS TX 95 76 94 71 / 0 0 10 20 GAGE OK 97 77 87 59 / 0 10 30 60 PONCA CITY OK 93 79 90 66 / 0 10 20 60 DURANT OK 92 74 91 71 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/02
Hazardous weather outlook, Jun 7, 6:45 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT SAT JUN 7 2008
OKZ004>048-050>052-TXZ083>090-071700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SOUTHERLY WINDS AND INCREASED MOISTURE RETURN TO THE AREA TODAY. THE
ATMOSPHERE WILL BECOME MODERATELY UNSTABLE TODAY. AN AREA OF LOW
PRESSURE WILL DEVELOP IN SOUTHWEST COLORADO TODAY WITH A FRONT
EXTENDING ACROSS WESTERN AND NORTHERN KANSAS AND A DRYLINE ACROSS
THE WESTERN TEXAS PANHANDLE OR EASTERN NEW MEXICO. THESE BOUNDARIES
ARE EXPECTED TO REMAIN FAR ENOUGH AWAY THAT THUNDERSTORMS ARE NOT
EXPECTED TO AFFECT THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN... CENTRAL AND WESTERN OKLAHOMA ON SUNDAY. THE SLIGHT RISK
AREA IS NORTH OF A LINE FROM CUSHING TO OKLAHOMA CITY TO ANADARKO TO
HOLLIS. A COLD FRONT WILL MOVE FROM KANSAS TOWARD NORTHWEST OKLAHOMA
SUNDAY AFTERNOON WITH A CHANCE OF THUNDERSTORMS DEVELOPING.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD SUNDAY EVENING AND
OVERNIGHT SUNDAY NIGHT... ESPECIALLY IN NORTHERN OKLAHOMA ALTHOUGH
THE CHANCE OF THUNDERSTORMS DOES EXTEND INTO SOUTHERN OKLAHOMA AND
NORTH TEXAS. THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY AND
PERHAPS INTO TUESDAY. ANOTHER SLIGHT CHANCE OF STORMS RETURNS ON
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.